Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Med Insights Case Rep. 2012;5:163-8. doi: 10.4137/CCRep.S10808. Epub 2012 Dec 4.

Transient pulmonary edema following adrenal infarction in a patient with primary anti-phospholipid syndrome.

Author information

  • 1Department of Medicine (Neurology and Rheumatology), Shinshu University School of Medicine, Matsumoto.

Abstract

We report a patient with primary anti-phospholipid syndrome (APS) who developed pulmonary edema following sudden-onset pain in the left, lower back of the chest. Radiological examinations demonstrated fresh infarction of the left adrenal gland but no obvious thrombi in pulmonary arteries. The patient quickly recovered from pulmonary edema with anti-coagulation therapy alone. Primary APS may have caused adrenal infarction in the patient, leading to transient pulmonary edema via microthrombosis and/or excessive release of catecholamine.

KEYWORDS:

adrenal infarction; anti-phospholipid antibody; primary anti-phospholipid syndrome; pulmonary edema

PMID:
23239931
[PubMed]
PMCID:
PMC3520181
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Libertas Academica Icon for PubMed Central
    Loading ...
    Write to the Help Desk